Hi Dr. I used to use benzoyl peroxide for my acne. It worked very well for me but gradually began to turn my skin red where the BP was applied. I was more than likely using too much as well. Went off it and colour improved but the acne returned. So started back on BP as was desperate to get rid of acne as had tried everything else available previously. Eventually got to stage when i had to stop cause i was beginning to look like a tomato. Its been a year and half since stopped and my skin has improved slightly but still quite red, particularly when playing sport, after shaving, in hot or cold temperatures, when consuming alcohol and just after showering or swimming. Have tried all types of creams, moisturisers, aloe vera etc but all irritate my skin too much so jus wash with water. It does seem to improve though anytime i'm taking anti-inflammatories but then returns when i finish taking them. HELP PLEASE!!
When using dermatologic products for the face , avoid prolonged sun exposure as well as other activities that may cause a reaction ( eg swimming pool chemicals may react with the medications, alcohol by itself may cause flushing of the face as it is being metabolized by the body). You may ask a dermatologist if you may be prescribed a sunblock cream or gel that you may use when you are to spend more time outdoors. Apply the medications only when necessary and only in affected areas.
A consult with a dermatologist for other alternative medications and therapy may help, given that you have an active lifestyle.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.